Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 12, 2001, 5:38 PM CDT for Marshall County, Maury County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2001, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 12, 2001, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Marshall County, TN, Maury County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 122242 FFWBNA TNC117-119-130045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 538 PM CDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MARSHALL COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEWISBURG MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 745 PM CDT * AT 531 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING ACROSS MAURY AND SOUTHERN MARSHALL COUNTIES. RADAR ESTIMATES SHOW AS MUCH AS 2 INCHES HAVE FALLEN IN THE WARNED AREAS SINCE 4PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ BOYD 01 LAT...LON 3567 8706 3548 8717 3533 8679 3549 8671
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:52 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 12, 2:52 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 252 PM CDT SUN AUG 12 2001 ...RAIN ALMOST OVER...SIGNIFICANTLY DRIER AIR ON THE HORIZON... WELL...LATEST SURFACE ANALYSIS HAS A WEAK COLD FRONT FROM LEX TO THE LAND BETWEEN THE LAKES REGION TO LIT AND DOWN INTO NORTHERN TX. PLENTY OF FORCING ONGOING FOR A SOLID SCATTERED COVERAGE. WE HAVE BEEN MONITORING RADAR AND RAINFALL TRENDS FOR POSSIBLE FLASH FLOOD WARNINGS. PAGE UPDATE REPORTED 2 ROADS IN THE GREEN HILLS AREA OF SOUTHERN DAVIDSON COUNTY AREA WERE IMPASSABLE...SO A FFW IS OUT FOR DAVIDSON COUNTY TIL 430 PM. TEMPS ARE ALL OVER THE PLACE WITH THICK OVERCAST NEXT TO PARTLY SUNNY SKIES. AS OF 200 PM THE HIGH SO FAR AT THE AIRPORT HAS BEEN 86...BUT IT HAS ALREADY DROPPED BACK INTO THE 70S WITH A HEAVY THUNDERSTORM. SYNOPTICALLY...THE MAJOR FEATURES ARE A 595M H5 HIGH BETWEEN BRYCE CANYON AND ZION NP UT...AND A 534M H5 LOW OVER HUDSON BAY. THIS VORTEX CONTINUES TO AMPLIFY AND WILL ALLOW THE MID AND UPPER LEVEL TROUGH TO SWING THROUGH THE GREAT LAKES. THIS WILL ALLOW A 1025 MB SURFACE HIGH FROM LAKE WINNIPEG TO THE THEODORE ROOSEVELT NP ND WILL MOVE S-SE AND USHER IN SOME MUCH DRIER AIR. FORECAST PROBLEM...POPS AND POP WORDING... THE FRONT WILL SLOWLY MOVE THROUGH TONIGHT...BUT WILL HANG UP ENOUGH ACROSS THE SOUTHERN TIER TO KEEP A LINGERING CHANCE OF CONVECTION IN THE MORNING. JUST COORDINATED WITH WSFO BHM AND HAVE 30-40 POPS BOTH PLANNED IN THE MORNING ACROSS MY SOUTH...HIS NORTH...AND THEN BECOMING MOSTLY SUNNY MONDAY AFTERNOON. ALL 3 MODELS BRINGING MUCH DRIER AIR INTO THE REGION BY MONDAY EVENING INTO TUESDAY. LOOKS LIKE RADIATIONAL COOLING MONDAY NIGHT AND TUESDAY NIGHT FOR MID AUGUST...WITH SOME OF THE OUTLYING AREAS AND PLATEAU DROPPING TO AROUND 60 OR PERHAPS COOLER ON THE PLATEAU. ALL 3 MODELS DROP THE SURFACE DEW POINT INTO THE UPPER 50S BY TUESDAY AFTERNOON WITH NLY WINDS OF 5 TO 10 MPH. ENJOY IT WHILE YOU CAN SECONDARY CANADIAN FRONT SWINGS THROUGH MONDAY NIGHT...BUT SEE NO MOISTURE CONCERNS AT THIS TIME. COORDINATED WITH PAH...AND SDF...AND BHM PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA BU 069/088 065/086 41-0 CSV BU 067/084 061/083 42-0 .BNA...NONE. JDG
In the hours before
Local storm report, Aug 12, 3:11 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
311 PM CDT SUN AUG 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 6 S NASHVILLE TN FLOOD
08/12/01 DAVIDSON TWO ROADS COVERED BY
WATER, IMPASSABLE.
0215 PM 5 SE NASHVILLE TN FLOOD
08/12/01 DAVIDSON HOUSE FLOODING AT THE
INTERSECTION OF HILLSBORO
ROAD AND EASTERN OVERHILL
DRIVE. STANDING WATER
BETWEEN 1/2 AND 1 FOOT IN
THESE HOUSES.
0245 PM 6 SW NASHVILLE TN FLOOD
08/12/01 DAVIDSON FLOODING REPORTED ALONG
BROWNS CREEK NEAR LIBSCOMB
UNIVERSITY.
0255 PM 6 SW NASHVILLE TN FLOOD
08/12/01 DAVIDSON STREET FLOODING OFF
HARDING PLACE.
MHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:40 AM CDT | Flash Flood Warning | OHX | Franklin | 4 hr |
| Aug 12, 2:16 PM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.